Alert archive / Arkansas / Flash Flood Warnings in 2001

Flash Flood Warning 53, NWS Little Rock, AR

December 16, 20016 counties in Arkansas

NWS Little Rock, AR issued this flash flood warning at Dec 16, 2001, 10:44 AM CST for 6 counties in Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Dec 16, 2001, 10:44 AM CST (16:44 UTC)
Expired
Dec 16, 2001, 3:00 PM CST
In force
4 hr
Issued by
NWS Little Rock, AR
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Johnson County, AR, Logan County, AR, Montgomery County, AR, Polk County, AR, Scott County, AR, Yell County, AR

The radar

The Western Arkansas radar (KSRX), 62 km from the middle of the area, began a volume at 16:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 4.7 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2001-12-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2001-12-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1065 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 161644
FFWLIT
ARC071-083-097-113-127-149-162100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1044 AM CST SUN DEC 16 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JOHNSON COUNTY IN WESTERN ARKANSAS
  LOGAN COUNTY IN WESTERN ARKANSAS
  YELL COUNTY IN CENTRAL ARKANSAS
  SCOTT COUNTY IN WESTERN ARKANSAS
  MONTGOMERY COUNTY IN WESTERN ARKANSAS
  POLK COUNTY IN WESTERN ARKANSAS

* UNTIL 300 PM CST

* AT 1040 AM...DOPPLER WEATHER RADAR INDICATED THAT RAIN WAS         
  INCREASING IN COVERAGE AND INTENSITY ACROSS WESTERN ARKANSAS. THE  
  RAIN WAS FALLING IN AREAS THAT RECEIVED 2 TO 3 INCHES OF           
  PRECIPITATION OR MORE OVERNIGHT. WITH THE GROUND NEARLY            
  SATURATED...FLASH FLOODING IS LIKELY TO OCCUR.  

&&

DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD THE WATER DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A CAR DOWNSTREAM.

LAT...LON 3570 9321 3536 9336 3497 9335 3477 9347
          3450 9373 3438 9427 3424 9427 3424 9444
          3491 9443 3495 9422 3538 9368 3575 9367

$$

46

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Dec 16, 3:10 AM CST, 7 hours 34 minutes earlier.

Area forecast discussion, Dec 16, 3:10 AM CST, 7 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
310 AM CST SUN DEC 16 2001

FLASH FLOOD WATCH WILL BE IN EFFECT TODAY ALL SECTIONS. THE
NORTHWEST PART WILL BE DO TO THE TRAINING EFFECT. SOUTHEAST HALF OF
THE STATE WILL GET WARMER AIR WITH DEEPER MOISTURE AND INCREASED
CHANCES OF STRONG CONVECTION...AS SHOWN IN THE CONVECTIVE OUTLOOK.
WET FORECAST WILL CONTINUE THROUGH TONIGHT FOR THE ENTIRE FORECAST
AREA. SOME LINGERING RAIN WILL REMAIN IN THE EARLY PART OF THE
FORECAST FOR MONDAY...WITH GOOD DRYING AFTER MIDDAY MONDAY. THE NEXT
SHORT WAVE APPROACH THE NORTHERN SECTIONS OF THE STATE WEDNESDAY...
SO INCREASED THE CLOUD COVER WORDING TO MOSTLY CLOUDY ACROSS THE
NORTH. DRY UNTIL NEXT SATURDAY. HIGHS TODAY SOMEWHAT LOWER THAN
GUIDANCE ON ACCOUNT OF THE CLOUDS AND RAIN. LOWS TONIGHT WARMER THAN
MOS SINCE CLOUDY SKIES WILL HOLD BACK THE OVERNIGHT COOLING. HIGHS
MONDAY WILL HAVE A CHANCE TO RECOVER INTO THE 40S AND 50S AS CLOUDS
DECREASE ONCE THE RAIN ENDS FINALLY. 32

.LIT...FLASH FLOOD WATCH TODAY FOR THE ENTIRE FORECAST AREA.

In the hours before

Special weather statement, Dec 16, 5:00 AM CST, 5 hours 44 minutes before
ARZ025-032>034-039-041>047-052>057-062>069-161900-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST SUN DEC 16 2001

...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING OVER PARTS OF CENTRAL AND SOUTHERN ARKANSAS. THE RISK AREA
IS GENERALLY ALONG AND SOUTHEAST OF A LINE FROM GLENWOOD...TO CONWAY
TO NEWPORT.

EARLY THIS MORNING...A WARM FRONT WAS LOCATED OVER EASTERN TEXAS AND
CENTRAL LOUISIANA. THE BOUNDARY IS FORECAST TO MOVE NORTHWARD LATER
TODAY INTO ARKANSAS AS LOW PRESSURE DEVELOPS OVER TEXAS. WARMER AND
MORE UNSTABLE AIR WILL PUSH INTO THE STATE SOUTH OF THE WARM FRONT.

MEANWHILE...THE DEVELOPING LOW PRESSURE SYSTEM WILL MOVE INTO
WESTERN ARKANSAS EARLY TONIGHT AND THEN LIFT QUICKLY NORTHEASTWARD
OVERNIGHT. A COLD FRONT TRAILING SOUTHWARD FROM THE LOW WILL THEN
SWEEP THROUGH ARKANSAS TONIGHT.

AS THE COLD FRONT PUSHES INTO THE WARM AND UNSTABLE AIR...A LINE OF
SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP AHEAD OF THE FRONT
LATER THIS AFTERNOON AND EVENING. THERE IS THE POTENTIAL FOR SOME OF
THE STORMS TO REACH SEVERE LEVELS...WITH THE PRIMARY THREAT BEING
DAMAGING WINDS. HOWEVER...AN ISOLATED TORNADO OR TWO CANNOT BE
RULED OUT.

PERSONS ACROSS THE CENTRAL AND SOUTHERN SECTIONS OF THE STATE SHOULD
CONTINUE TO MONITOR WEATHER CONDITIONS CLOSELY THROUGHOUT THE DAY
AND THIS EVENING. STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND
EMERGENCY MANAGERS COULD BE ACTIVATED LATER TODAY AND THIS EVENING IF
SEVERE WEATHER MATERIALIZES.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATED INFORMATION
FROM YOUR NATIONAL WEATHER SERVICE REGARDING THE SEVERE WEATHER
THREAT.

44

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 16, 12:05 AM CSTFlash Flood WarningLZKLogan, Montgomery, Polk, Scott, Yell4 hr
Dec 16, 2:03 PM CSTFlash Flood WarningLZKNewton, Pope, Searcy4 hr
Dec 16, 3:00 PM CSTFlash Flood WarningLZKJohnson, Logan, Montgomery, Polk, Scott, Yell3 hr

Nearby

Flash Flood Warnings in Arkansas, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.